Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Mar 23, 2017, 6:15 PM CDT for Frontier County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2017, 6:15 PM CDT (23:15 UTC)
- Expired
- Mar 23, 2017, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 152 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:19 PM CDT | HAIL 0.75 | 4 E Stockville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 478 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WUUS53 KLBF 232315
SVRLBF
NEC063-232345-
/O.NEW.KLBF.SV.W.0001.170323T2315Z-170323T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
615 PM CDT THU MAR 23 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Frontier County in southwestern Nebraska...
* Until 645 PM CDT
* At 614 PM CDT, a severe thunderstorm was located near Stockville,
or 13 miles southeast of Curtis, moving northeast at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Eustis, Stockville and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4048 10044 4070 10022 4070 9998 4063 9998
4045 10022
TIME...MOT...LOC 2314Z 211DEG 34KT 4054 10029
HAIL...1.25IN
WIND...<50MPH
$$
JWS3 follow-up statements
342
WWUS53 KLBF 232324
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
624 PM CDT THU MAR 23 2017
NEC063-232345-
/O.CON.KLBF.SV.W.0001.000000T0000Z-170323T2345Z/
Frontier NE-
624 PM CDT THU MAR 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...
At 624 PM CDT, a severe thunderstorm was located 9 miles east of
Moorefield, or 15 miles east of Curtis, moving northeast at 50 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Eustis, Stockville and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4048 10044 4070 10022 4070 9998 4063 9998
4045 10022
TIME...MOT...LOC 2324Z 212DEG 43KT 4065 10022
HAIL...1.25IN
WIND...<50MPH
$$
JWS863
WWUS53 KLBF 232334
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
634 PM CDT THU MAR 23 2017
NEC063-232345-
/O.CON.KLBF.SV.W.0001.000000T0000Z-170323T2345Z/
Frontier NE-
634 PM CDT THU MAR 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN FRONTIER COUNTY...
At 634 PM CDT, a severe thunderstorm was located near Eustis, or 20
miles east of Curtis, moving northeast at 50 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Eustis, Stockville and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4048 10044 4070 10022 4070 9998 4063 9998
4045 10022
TIME...MOT...LOC 2334Z 215DEG 48KT 4072 10014
HAIL...1.25IN
WIND...<50MPH
$$
JWS660
WWUS53 KLBF 232342
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
642 PM CDT THU MAR 23 2017
NEC063-232352-
/O.EXP.KLBF.SV.W.0001.000000T0000Z-170323T2345Z/
Frontier NE-
642 PM CDT THU MAR 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY
WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4048 10044 4070 10022 4070 9998 4063 9998
4045 10022
TIME...MOT...LOC 2342Z 211DEG 34KT 4077 10010
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:14 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 23, 3:14 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 314 PM CDT Thu Mar 23 2017 .SHORT TERM...(This evening through Friday) Issued at 314 PM CDT Thu Mar 23 2017 For tonight, thunderstorm development and extent of severe potential are the main concerns. Dryline surge now underway across eastern CO as expected and developing warm front across southewest NE. Large scale ascent will be increasing in the next couple hours which should support isolated storms developing, and any that develop in the environment near the boundaries mentioned will have the potential to produce severe weather this evening. More widespread thunderstorm coverage is expected after sunset as the main upper PV anomaly will move out onto the Plains. Strong moisture advection ahead of the southward advancing cold front will allow for a heavy rain setup as well should storms form and remain near the large scale boundaries. The upper level low will track across Kansas on Friday. A persistent deformation zone will remain centered from near Imperial through North Platte and O'Neill. Areas 25 miles north and south of this line will receive the heaviest rainfall. total rainfall through Friday is forecast to range from an inch to an inch and a half, with local amounts to exceed two inches. There also remains some weak elevated instability supportive of isolated thunder within the showers across the southeastern zones. Colder 850mb temperatures within the deformation cool to around 0C, with the NAm the coldest model. This would be supportive of a mix of rain or snow from mid morning through mid afternoon. Current forecast still keeps precip type as all rain. Did lower high temperatures a few degrees to the lower 40s within the area of deformation as hourly temperatures during the day actually dipping into the upper 30s. .LONG TERM...(Friday night through Thursday) Issued at 314 PM CDT Thu Mar 23 2017 As the upper level low moves east Friday night, the deformation of rain will move east and end Friday evening. This weather system should effectively end any drought conditions which currently exist across southwest into central Nebraska. Will need to monitor rainfall amounts, which are likely to cause minor river rises, especially along the Platte River system. An unsettled weather pattern will persist through next Thursday. First, another upper trough and closed low will move across northern Kansas on Sunday , with a chance for showers once again. Next, a deep upper level trough will move across the intermountain west Monday night, and move slowly east, possibly rotating into the Central Plains through Thursday. This will keep a persistent chance for showers to most of the area Monday night thorugh Thursday. Highs in the lower 60s Monday, range slightly cooler in the upper 50s Tuesday through Thursday. This remains slightly cooler, yet near to slightly above normal for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1228 PM CDT Thu Mar 23 2017 IFR and MVFR ceilings continue near and east of a KVTN through KLBF line. Expect improvement to VFR in the 19z-21z timeframe at KLBF and KVTN. Areas to the east are likely to remain in at least MVFR into this evening. As a storm system moves in tonight and Friday, thunderstorms are forecast this evening, with rain showers overnight and Friday. Rain will be heavy at times this evening through Friday. IFR ceilings also forecast after 06z at the terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg/Stoppkotte LONG TERM...Roberg AVIATION...Roberg
Hazardous weather outlook, Mar 23, 3:45 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 345 PM CDT Thu Mar 23 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 345 PM CDT Thu Mar 23 2017 /245 PM MDT Thu Mar 23 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are likely this evening. There is a slight risk for severe thunderstorms east of Nebraska Highway 61. Large hail and damaging wind gusts up to 60 MPH are the primary hazards. However, a brief isolated tornado cannot be ruled out. The threat for severe weather will diminish after midnight. Tonight, locally heavy rainfall is expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Showers with isolated thunderstorm are forecast Friday, mainly east of a line from Hayes center through O'Neill. Locally heavy rainfall is also possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Mar 23, 6:07 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 607 PM CDT THU MAR 23 2017 NEZ071-232330- Frontier NE- 607 PM CDT THU MAR 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER COUNTY UNTIL 630 PM CDT... At 606 PM CDT, Doppler radar was tracking a strong thunderstorm near Stockville, or 14 miles southeast of Curtis, moving northeast at 45 mph. Dime size hail will be possible with this storm. Locations impacted include... Eustis, Stockville, Medicine Creek Reservoir State Recreation Area, Orafino, Freedom and Dancing Leaf Earth Lodge. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4070 10039 4069 10000 4035 10024 4035 10058 TIME...MOT...LOC 2306Z 216DEG 39KT 4050 10031 JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:07 PM CDT | Special Weather Statement | LBF | Frontier | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.